I’ve had rheumatoid arthritis for some 14 years and have taken methotrexate for that. About 3 months ago, I started on Enbrel which has helped my RA signficantly. However, about 1 month ago, I suddenly developed Reynaud symptoms in my fingers. Could there be a connection between Enbrel and Reynaud’s? I’m pondering as to whether this was underlying (the Reynaud’s) and when the Enbrel reduced all the swelling in my fingers that suddenly it surfaced? Or could Enbrel cause it to happen?
Hi Mark and welcome to the forum.
According to the manufacturer’s website (http://www.enbrel.com) the occurrance of Raynaud’s symptoms is not a side effect of the drug. However, the fact that you have an underlying condition, the RA, your Raynaud’s symptom is secondary and is occurring as a result of having RA, not the other way around. Maybe have a chat with your doctor and explain your more progressive Raynaud’s and you may want to try calcium channel blockers (CCB’s) which help to dilate the blood vessels and prevent or lessen an attack, if you haven’t already gone this route.
I have fairly low blood pressure though (105/65) which might be a problem for calcium channel blockers, so not sure what I would do. Have an appt to see my rheumatologist in 9 days, so we shall see what she says. Pretty weird that this just surfaced out of nowhere, especially after 14 years of RA
You must be logged in to reply to this topic.